MAUDE Adverse Event Report: BECKMAN COULTER COULTER LH 500 HEMATOLOGY ANALYZER; COUNTER, DIFFERENTIAL CELL

BECKMAN COULTER COULTER LH 500 HEMATOLOGY ANALYZER; COUNTER, DIFFERENTIAL CELL
Model Number TN, LH 500 (108-132/48-62)
Medical Device Problem Code Improper Device Output (2953)
Health Effect - Clinical Code Test Result (2695)
Date of Event 06/04/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
On (b)(6) 2018, the field service engineer (fse) found that the apertures in the red blood count (rbc) bath were worn.The fse replaced the rbc bath and aperture to resolve the issue.The repairs were verified as per service procedure.Per a conversation with the fse on (b)(6) 2018 he confirmed that the instrument was generating abnormally high plt results for patient samples.The customer then reran the abnormally high results in another instrument which gave lower plt results that were considered correct.The customer confirmed to the fse that erroneous results were not reported outside of the laboratory.Patient information was not provided by the customer for this event.(b)(4).
 
Event or Problem Description
The customer reported that their coulter lh 500 hematology analyzer generated intermittent erroneous high platelet (plt) results on patient samples.There was no report of erroneous results reported out of the lab.There was no report of impact to patient treatment.Instrument printouts of patient results were not provided by the customer for this event.

Brand Name
COULTER LH 500 HEMATOLOGY ANALYZER
Common Device Name
COUNTER, DIFFERENTIAL CELL
Manufacturer (Section D)
BECKMAN COULTER
250 s. kraemer blvd.
brea CA 92821
MDR Report Key7660393
Report Number1061932-2018-01024
Device Sequence Number13866166
Product Code GKZ
UDI-Device Identifier15099590265045
UDI-Public(01)15099590265045(11)NO-DATA
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K042724
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Remedial Action Repair
Type of Report Initial
Report Date (Section B) 07/03/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberTN, LH 500 (108-132/48-62)
Device Catalogue Number178833
Was Device Available for Evaluation? Yes
Distributor Facility Aware Date06/04/2018
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/04/2018
Initial Report FDA Received Date07/03/2018
Patient Sequence Number1